MAUDE Adverse Event Report: COOK INC ATLAS-WIRE STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC ATLAS-WIRE STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number G32824
Medical Device Problem Codes Material Separation (1562); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products: olympus flexible ureteroscope with 3.6fr working channel.Pma/510k #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It is reported during a flexible ureteroscopy with laser lithotripsy through a flexor ureteral access sheath using an atlas-wire stone extractor, part of the basket broke off.The physician was able to retrieve the basket fragment during the procedure.Other extractors malfunctioned, and would not open, in the same case (these incidents are reported under files containing the following patient identifiers:(b)(6)).The physician reported it was a long case with a lot of stone, and the "extractors eventually failed after several passes," with only one of the complaint devices malfunctioning upon removing it from the package.The procedure was completed with another cook extractor and with "careful perseverance".No adverse effects to the patient have been reported as a result of this alleged product malfunction.
 
Additional Manufacturer Narrative
H3: investigation is currently in progress.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was initially reported that during a flexible ureteroscopy with laser lithotripsy through a flexor ureteral access sheath, multiple cook extractor devices malfunctioned and would not open, including one device separating (reported under patient identifiers (b)(6)).Ultimately, the procedure was successfully completed with another cook extractor device.Five (5) devices were returned to the manufacturer.Upon completion of the device failure analysis forms on 02jul2019 the following information has been provided: two (2) ncircle tipless stone extractor devices were returned.The first device, (reported under patient identifier (b)(6)) was noted to malfunction in terms of not opening and closing properly.The second device (reported under patient identifier 270371) was noted to be "severed" or separated.Three (3) atlas-wire stone extractor devices were returned.During the investigation, it was discovered that all three of these devices were noted to malfunction in terms of not opening and closing properly.It was initially reported that two of the atlas-wire stone extractor devices malfunctioned in terms of not opening and closing properly and were mistakenly reported (reported under patient identifier (b)(6)).It was also initially reported that one of the atlas-wire stone extractor devices separated (reference this report), but it has been confirmed that this was mistakenly reported as well, as the separated extractor device was the ncircle tipless stone extractor (reported under patient identifier (b)(6)).As it was mistakenly reported that one of the atlas-wire stone extractor devices separated, no additional follow up mdr will not be submitted under patient identifier (b)(6).

Brand Name
ATLAS-WIRE STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8759749
Report Number1820334-2019-01609
Device Sequence Number13963137
Product Code FFL
UDI-Device Identifier00827002328242
UDI-Public(01)00827002328242(17)210427(10)8846608
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2021
Device Model NumberG32824
Device Catalogue NumberAE-432115
Device Lot Number8846608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2019
Initial Date Received by Manufacturer 06/17/2019
Supplement Date Received by Manufacturer07/02/2019
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date07/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
REFER TO B5
Patient Age60 YR